MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 CONTROL KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 CONTROL KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N78-085
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation confirmed a deficiency where internal control failures due to error code 9186 (internal control failed), for alinity m sars-cov-2 control kit (list: 09n78-085) lot: 530738, is higher than expected when compared to historical control lot performance.Urgent field safety notice / field correction recall (fa-am-aug2022-279) was issued on august 19, 2022 to address this issue.The field action was reported to the us fda in alignment with the conditions of authorization contained in the associated letter of authorization for the alinity m sars-cov-2 assay eua (list: 9n78).This action was communicated to the fda on august 19, 2022.This mdr is being submitted in alignment with the requirements in the letter of authorization of the alinity m sars-cov-2 eua: (b)(4), section iv, condition g that abbott molecular will report to fda any suspected occurrence of false positive or false negative results and significant deviations from the established performance characteristics of the product of which we become aware.The following mdrs were also reported as related to fa-am-aug2022-279: 3005248192-2022-00766, 3005248192-2022-00767, 3005248192-2022-00768, 3005248192-2022-00769, 3005248192-2022-00770, 3005248192-2022-00771, 3005248192-2022-00772, 3005248192-2022-00773, 3005248192-2022-00774, 3005248192-2022-00775, 3005248192-2022-00777, 3005248192-2022-00778, 3005248192-2022-00780, 3005248192-2022-00947.
 
Event or Problem Description
The complaint investigation determined a product deficiency for alinity m sars-cov-2 control kit (list: 09n78-085) lot: 530738.Complaint ticket documents internal control failures due to error code 9186 (internal control failed), for alinity m sars-cov-2 control kit (list: 09n78-085) lot: 530738, is higher than expected when compared to historical control lot performance.Alinity m sars-cov-2 ctrl kit part: 09n78-085 contains a positive control (pc) and a negative control (nc).One replicate each of the positive and negative control must be valid for the run to be valid.Error code 9186 (internal control failed) invalidates the control sample, and therefore invalidates the run if there is no other valid control.The system will not schedule any new tests when the qc status is invalid.There is no impact to patient samples as the samples are processed independently of the negative control/positive control.There is no potential for incorrect results.This issue may potentially cause a delay in results.

Brand Name
ALINITY M SARS-COV-2 CONTROL KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
MDR Report Key15716172
Report Number3005248192-2022-00948
Device Sequence Number5126829
Product Code QJR
UDI-Device Identifier00884999049208
UDI-Public00884999049208
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/27/2023
Device Model Number09N78-085
Device Catalogue Number09N78-85
Device Lot Number530738
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005248192-08/19/22004R
Patient Sequence Number1
Patient SexUnknown